Tuesday, January 20, 2009

Day Two

I hardly slept last night so already my day was off to a bad start. About 90 minutes after taking my dose of Valcyte I began to experience horrible anxiety. I really can't describe what it was like. I couldn't relax and my calf muscle felt like it did when my back went out prior to needing an urgent back surgery. Of course, those thoughts didn't help ease my anxiety.

I'd been invited to celebrate a friends birthday while watching Obama's inagauration something I'd been looking forward to for awhile (seeing my friends and the inagauration). My anxiety eased up enough to go for a walk. One would think that going for a walk would be just what I should do to manage the anxiety but it wasn't like that. I was a bit dizzy and lightheaded at times along with the anxiety and was having increased brain fog as well so I didn't trust myself to go outdoors and not pass out.

I went out for a 10 minute walk thankful that I wasn't feeling as bad. I got home to two messages from one of my friends. The first was letting me know where and when to meet them. The second was canceling altogether. Then I got an email saying their phone was down and canceling again. I'm so confused but I'm remembering feelings of high school and being dissed. I'm bummed about it but trying not to dwell. I like seeing people who knew me when I was well. Somehow this seems to bring home the point that I'm ill.

I also got a response from my doctor's office. I'd sent them an email describing what occurred today. My CFIDS doctor says to stop the Valcyte, restart it Sunday and let them know how I'm doing on Monday. Although it's probably a good idea to restart since I had such an intense reaction, part of me wants to just power through this and get it over with. I don't want any more delays. But today was pretty horrible so I'll follow his instructions.

Sometimes this journey feels so lonely.

15 comments:

  1. I know 2 people on Valcyte who had bad beginnings and now can't even tell they're on it. Hang in there. I'm glad you are trying it. This could be the answer! But you have summon every ounce of strength and hope you have in the meantime.. I know..
    I don't get the whole anxiety thing. I have had more of that since starting Famvir. I wonder if it's a form of "herx"?????

    ReplyDelete
  2. Thanks Paula. I really needed to hear what you had to say. Did those two people have the bad anxiety?

    I too wonder if it's some sort of "herx."

    How long have you been on Famvir?

    Do you feel it's helping or maybe too early to tell?

    Thanks again for what you wrote. It's good to "hear" from you again.

    Terri

    ReplyDelete
  3. You are not alone, Terri. Hang in there ~ listen to your doctor...listen to your body, your instincts.
    The thoughts of those who care about you will carry you forwad.

    ReplyDelete
  4. Terri - yes, those 2 people had what they would call "floating" anxiety. My is more disabling. I seem to get it when I leave the house and enter "the outside world" I'm letting it go for now, but if continues, I'm gonna need help. I've only been on Famvir a month. Too soon to tell, other than I'm really achy and feel worse. Doc said could be a good sign. Hard to tell with it being winter and all, I think the cold affects me a lot.
    And if this helps too - aside from moving out of the moldy apt. (which was a great thing to do), look at all you have done and still no recovery. You HAVE to try Valcyte and throw everything you can at this!!! I may even ask for it if the Famvir doesn't come through.

    ReplyDelete
  5. Thinking warm and peaceful thoughts your way...

    ReplyDelete
  6. Thank you Renee! Your comment moved me. I really appreciate the blogging world. It's one of the few places I connect with people.

    ReplyDelete
  7. Shelley-

    Thank you for taking the time to read and respond to my blog! What a wonderful occupation you have!

    Thank you for the warm and peaceful thoughts...

    Terri

    ReplyDelete
  8. Paula-

    Did your anxiety begin with Famvir or with your illness or both?

    The aches and feeling worse, although could partly be due to the cold weather (I too am affected by it) but also that the Famvir is killing some bugs.

    I've heard that Valcyte can be more tolerable to people who have been on antivirals in the past so if you decide on Valcyte you'll have a head start.

    What you said makes a lot of sense. It's true that I've tried just about everything at this point. It's similar to what my doctor said-time to bring out the big guns.

    Thank you.

    Terri

    ReplyDelete
  9. I think your friends who had to cancel; possibly the 'excuses' they used, is that they feel so much love and concern for you, they were afraid to suggest you might not be up to the celebration.

    It was probably easier for them to e-mail you; shed their tears, and try to regain their strength because they are probably drained by your difficulties.

    From what others have written, it seems if you just keep with the program, you will see positive results.

    You don't need to celebrate an inauguration with anyone to be happy; nor a birthday - just be glad you're alive and able to share in the joy we all feel today.

    ReplyDelete
  10. Terri,
    Anxiety was one of the 1st symptoms I had when this all started back in 2001. Actually, a dry cough and weird wheezing which was never diagnosed was the first, but then that went away and i was left with night time panic attacks and the heart arrythmias (sp?). I worked and functioned fine energy wise until my crash in 2005. Went back to work in 2 months and worked til summer of 2008. And now it's just even worse. Anxiety is through the roof and heart stuff coming back. I don't get it though, I was panic free for 3 years prior to my 2nd crash this summer which I've never been able to come back from. All I'm left with is ???? - question marks..

    ReplyDelete
  11. Terri -

    It sounds like you found a new CFS doctor? I'm so glad to hear that! Hang in there with the Valcyte treatment and listen to your doctor (and your body). I know you've done lots of research and probably know this, but Valcyte can be fairly toxic so be sure your doctor is sending you for bloodwork every few weeks. And a bad reaction to anti-virals is usually a GOOD sign - I know you know all about herxes from your Lyme treatment. Lots of people with CFS who try anti-virals have bad herx reactions. The good news is that many people report the first improvement they notice is in cognitive function & increased mental clarity. You're in my thoughts. Let us know how it goes for you.

    Sue

    ReplyDelete
  12. Happy In Nevada-

    Thank you for your reminder to be grateful for being alive. You're right-I don't need to celebrate an inauguration or a birthday to do that.

    ReplyDelete
  13. Sue-

    This is the same CFIDS doctor I've been seeing. I was going to switch all my care to my local doctor since he was happy to follow me on Valcyte and knew the required bloodwork, etc...

    Unfortunately, my CFIDS doctor isn't covered by insurance and costs a lot of money. I'll continue seeing him until I find someone on my insurance.

    Thanks for your input on herxing.It's helpful to know I might be on the right path.

    I'll keep you posted. I almost emailed you yesterday to ask your opinion so I'm glad you stopped by!

    Terri

    ReplyDelete
  14. Paula-

    Anxiety was also one of my first symptoms. It was confusing because I couldn't figure out why either. Then other symptoms started coming into play.

    My doctor said it's due to brain inflammation from various triggers whether it's viral, lyme, mold, or all of the above.

    Have you tried Hawthorne Extract for the heart stuff? I started taking that about 2-3 weeks ago and it's helping along with coQ10.

    Terri

    ReplyDelete
  15. Thanks for the suggestions on the heart stuff Terri - no I have not tried Hawthorn Berry. I hate the heart stuff more than anything else. It can be so scary..

    ReplyDelete